Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 6, 2019, 2:40 AM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Mar 6, 2019, 7:00 AM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2019, 2:40 AM EST (07:40 UTC)
- In effect from
- Mar 6, 2019, 7:00 AM EST
- Expired
- Mar 6, 2019, 2:44 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 16.88 ft at Mar 6, 2019, 11:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
221
WGUS42 KFFC 060740
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
240 AM EST Wed Mar 6 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC167-303-319-062139-
/O.NEW.KFFC.FL.W.0112.190306T1200Z-190309T0000Z/
/OCNG1.1.ER.190306T1200Z.190307T0000Z.190308T1800Z.NO/
240 AM EST Wed Mar 6 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From this morning until Friday evening.
* At 02AM Wednesday the stage was 16.1 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by this morning and continue to
rise to near 17.8 feet by this evening.The river will fall below
flood stage by Friday early afternoon.
* At 18.0 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$3 follow-up statements
405
WGUS82 KFFC 061136
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
636 AM EST Wed Mar 6 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-070136-
/O.EXT.KFFC.FL.W.0112.190306T2230Z-190309T0000Z/
/OCNG1.1.ER.190306T2230Z.190307T0000Z.190308T1800Z.NO/
636 AM EST Wed Mar 6 2019
...Flood Warning extended until Friday evening...The Flood Warning
continues for
The Oconee River near Oconee.
* From late this afternoon until Friday evening.
* At 6 AM Wednesday the stage was 16.3 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 17.1 feet by this evening.The river will
fall below flood stage by Friday early afternoon.
* At 17.0 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$961
WGUS82 KFFC 061432
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
932 AM EST Wed Mar 6 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Plant Hammond affecting Floyd County
GAC115-070431-
/O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/
932 AM EST Wed Mar 6 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 7 AM Wednesday the stage was 572.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 570 feet.
* At 572 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
behind Plant Hammond. The water reaches a low lying portion of a
parking lot near the intakes behind the plant. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under two feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
GAC167-303-319-070431-
/O.EXT.KFFC.FL.W.0112.190306T2200Z-190307T1300Z/
/OCNG1.1.ER.190306T2200Z.190307T0000Z.190307T0700Z.NO/
932 AM EST Wed Mar 6 2019
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Oconee River near Oconee.
* From late this afternoon until Thursday morning.
* At 9 AM Wednesday the stage was 16.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 17.1 feet by this evening. The river will
fall below flood stage by after midnight.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$217
WGUS82 KFFC 061944
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
244 PM EST Wed Mar 6 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-062014-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-190307T1300Z/
/OCNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
244 PM EST Wed Mar 6 2019
The Flood Warning is cancelled for
The Oconee River near Oconee.
* This takes effect immediately.
* At 2 PM Wednesday the stage was 16.7 feet...and cresting.
* Flood stage is 17 feet.
* The river is no longer expected to reach flood stage, and will begin
to fall in the next few hours.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 12:02 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 6, 12:02 AM EST, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1202 AM EST Wed Mar 6 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 646 PM EST Tue Mar 5 2019/ SHORT TERM /Tonight through Wednesday Night/... Short term period will begin with a strong surface high pressure building in over the southeastern CONUS from the west, ushering in cold and dry air over the region. In this cold and dry airmass, RH values will bottom out in the 20-25 percent range this afternoon and the 15-25 percent range on Wednesday afternoon and temperatures will be well below climatological normals. Highs are anticipated to be 15- 20 degrees colder than average for today and Wednesday, with temperatures mainly in the low 40s in north Georgia and in the mid to upper 40s in central Georgia. Lows are anticipated to be mainly 10-15 degrees colder than average for tonight and Wednesday night, with temperatures ranging from the teens to the upper 20s. As a result, a Freeze Warning is in effect for north and central Georgia tonight. The gradient ahead of the high pressure center is tight, leading to some increased winds this afternoon and evening as a result. Higher wind speeds will contribute to lower wind chill values, which will drop to as low as the single digits across the higher elevations of far north Georgia. However, wind chills are expected to remain above advisory criteria at this time. Frost is furthermore not anticipated during the overnight hours due to the breezy conditions. King FIRE WEATHER... A cold and dry airmass is in place over the area due to the influence of strong high pressure moving in from the west. Northwest winds of 10-20 mph along with gusts of up to 20-30 mph are contributing to rapid drying. Minimum RH values will be in the 20-25 percent range this afternoon area-wide, as a result. Wednesday is expected to be drier, with minimum RH values bottoming out in the 15-25 percent range throughout the area. Northwest winds will continue on Wednesday, but will be weaker than today, at 10-15 mph and some gusts up to 20-25 mph. While fuels may remain too wet today, a Fire Danger Statement may be warranted on Wednesday after winds and low RH values continue to dry out the fuels. LONG TERM /Thursday through Tuesday/... Rain chances will begin to return by late week and in earnest by the weekend. Thunderstorms remain possible late Saturday into Sunday. Model discrepancies widen by Sunday into Monday with the latest ECMWF maintaining a wetter pattern into Monday. Please reference the previous long-term discussion below for further details. RW PREV DISCUSSION... /Issued 342 AM EST Tue Mar 5 2019/ LONG TERM /Wednesday Night through Monday/... Enhanced moisture axis and a weak disturbance traversing the TN valley will allow for the return of showers for mainly north Georgia late Thursday through Friday. Could have a brief lull in coverage Friday night but not enough to remove pops, then an amplifying trough to the west of the region and an attendant deepening sfc low centered north of the area will push a fairly strong occluded front across the area late Saturday into Sunday. Progged instability looks slightly higher than in previous runs during this period, though much could change this late in the forecast. Some decent low level shear and marginal deep layer shear looks to be the environment so will monitor any trends supportive of some stronger convective potential, otherwise have continued likely pops for widespread showers and slight chance thunder. Some discrepancies beyond this system into Monday as we look to be in zonal flow aloft where some moisture/waves could keep some shower chances for parts of the area. Baker && .AVIATION... 06Z Update... VFR conditions through the period with little to no clouds. Surface winds 7-12 kts with some gusts to 20 kts, diminishing to light and variable or clam around sunset this evening. //ATL Confidence...06Z Update... High confidence for all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 49 24 48 28 / 0 0 0 0 Atlanta 44 24 45 28 / 0 0 0 0 Blairsville 40 17 41 23 / 0 0 0 0 Cartersville 42 22 43 26 / 0 0 0 0 Columbus 49 26 52 30 / 0 0 0 0 Gainesville 44 23 44 28 / 0 0 0 0 Macon 49 25 50 27 / 0 0 0 0 Rome 41 21 43 25 / 0 0 0 0 Peachtree City 46 24 48 27 / 0 0 0 0 Vidalia 54 29 53 32 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 11 AM EST Wednesday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Mar 5, 11:20 AM EST, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1120 AM EST Tue Mar 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061630- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1120 AM EST Tue Mar 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Widespread cold temperatures in the 20s are expected again this evening into Wednesday morning, and a Freeze Warning remains in effect from 6 PM this evening until 11 AM Wednesday for the entire area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Abnormally cold temperatures are expected through Thursday, with the coldest being Wednesday morning as most areas should reach the low to mid 20s (even teens in the northeast mountains). A Freeze Warning is in effect for the entire area into Wednesday morning and another will likely be warranted Wednesday night into Thursday morning. Some more widespread rainfall could return to the area for late Saturday into Sunday with a frontal system and thunderstorms cannot be ruled out. Uncertainty exists with the strength of this system being far out in the forecast, so please monitor updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:24 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.